Winter Weather, Red River
- When
- February 18, 6:00 PM CST to February 19, 4:16 AM CST
- Where
- Red River forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.621, -95.050 (the zone’s center; the record gives no point)
Areas of rain developed across much of the Four State Region during the afternoon hours of February 18th through the early morning hours of the 19th, along and behind an arctic cold front that moved into the region ahead of a strong upper trough of low pressure that translated east across the Southern Plains and Ozarks. While the precipitation ended across Northeast Texas before temperatures…
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Areas of rain developed across much of the Four State Region during the afternoon hours of February 18th through the early morning hours of the 19th, along and behind an arctic cold front that moved into the region ahead of a strong upper trough of low pressure that translated east across the Southern Plains and Ozarks. While the precipitation ended across Northeast Texas before temperatures fell to or below freezing, areas of standing water quickly froze with the arrival of the subfreezing temperatures during the early morning hours of the 19th, with portions of this area observing a thin coat of ice on area roadways. In addition, a few reports of light snow flurries were also received across this area as well, with only a light dusting observed.
The following are known reports of ice and snow across Northeast Texas:
Titus County: 0.3 inches of snow was recorded in Mount Pleasant, a trace of snow just southeast of Talco, and a glaze of ice on Highway 67 eight miles west of Mount Pleasant near the Winfield community.|Camp County: 0.2 inches of snow was recorded in Leesburg. |Morris County: 0.2 inches of snow was recorded in Daingerfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 18, 2:41 PM CST, 3 hours 19 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
241 PM CST Tue Feb 18 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 209 PM CST Tue Feb 18 2025
Cold weather will return to the Ark-La-Tx beginning this
afternoon with an approaching cold front. This front will bring
widespread precipitation to the region, but the temperatures
behind will determine precipitation type. Below-freezing
temperatures will be confined to areas along and north of the I-20
corridor, leading us to issue a Winter Weather Advisory for
freezing rain in these areas. From the initial issuance, we have
expanded the advisory area westward to include Camp, Titus, and
Franklin Counties in Texas. We have also extended the time the
advisory will be in effect until 10 am tomorrow morning. While ice
accumulations in the advisory will largely be in the realm of
several hundreths of an inch, impacts are possible on bridges,
overpasses, trees, and powerlines.
Wednesday will be dry but cold due to the cold air mass remaining
behind the cold front. A Cold Weather Advisory will likely be
necessary regionwide Wednesday night due to wind chill. Current
guidance suggests areas along and north of the I-20 corridor could
drop down to single digit wind chills while areas south of I-20
will have values in the low-mid teens. The advisory will be issued
by a future shift to avoid confusion with tonight's impacts. /57/
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 209 PM CST Tue Feb 18 2025
Cold temperatures will continue through Thursday and becoming
more seasonal as we move into the weekend. Rain is likely to
return to the region Saturday morning ahead of an upper-level
trough. Wintry precipitation is not expected to occur at this
time, but will largely be dependent on temperature advection
associated with this trough. Future forecasts should bring more
clarity.
Sunday will bring much warmer temperatures for the next work week,
with regional highs looking to be in the low 70s. /57/
&&
.AVIATION...
(18Z TAFS)
Issued at 1127 AM CST Tue Feb 18 2025
Spread of VFR and MVFR across the airspace this afternoon as dense
OVC remains locked in place. Energy aloft moving across the
airspace this afternoon will support an increase in convective
coverage through the late afternoon and early evening. Limited
instability will result in isolated TSRA, with LFK presenting the
highest confidence for TSRA this afternoon. Elsewhere, elected to
work in SHRA with VCTS to back up any isolated TSRA near the
terminals. IFR and even LIFR will accompany stronger
thunderstorms and rain rates, due to falling VSBY. Overnight, a
cold airmass spilling south will transition RA to FZRA with some
isolated areas of PL. This will be primarily focused across the
LA I-20 terminals and north into SW AR. Confidence was not high
enough at this time to include FZ wording for SHV and MLU. This
will be monitored closely ahead of the next package. By mid
morning, precip should clear the terminals, though low OVC will
remain in place. By the afternoon, guidance does suggest the
gradually scattering out of the ceilings.
KNAPP
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 405 AM CST Mon Feb 17 2025
Spotter activation is not expected at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 28 39 20 37 / 90 0 0 0
MLU 27 37 19 35 / 90 0 0 0
DEQ 21 33 11 34 / 90 0 0 0
TXK 24 37 15 35 / 80 0 0 0
ELD 20 36 14 34 / 90 0 0 0
TYR 26 35 17 36 / 60 0 0 0
GGG 28 37 18 38 / 80 0 0 0
LFK 32 41 23 41 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 10 AM CST Wednesday for ARZ050-051-
059>061.
Winter Weather Advisory from 6 PM this evening to 10 AM CST
Wednesday for ARZ070>073.
LA...Winter Weather Advisory from 6 PM this evening to 10 AM CST
Wednesday for LAZ001>006-012>014-019-021.
OK...Winter Weather Advisory until 10 AM CST Wednesday for OKZ077.
TX...Winter Weather Advisory from 6 PM this evening to 10 AM CST
Wednesday for TXZ096-097-108>112-126.
&&
SHORT TERM...57
LONG TERM....57
AVIATION...53Special Weather Statement
National Weather Service Shreveport LA
532 PM CST Tue Feb 18 2025
LAZ010-017-TXZ153-190015-
Sabine LA-Shelby TX-De Soto LA-
532 PM CST Tue Feb 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SABINE AND SOUTH
CENTRAL DE SOTO PARISHES AND EASTERN SHELBY COUNTY UNTIL 615 PM
CST...
At 532 PM CST, Doppler radar was tracking a strong thunderstorm near
Neuville, or 6 miles south of Center, moving east at 40 mph.
HAZARD...Half inch size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Center, Converse, Shelbyville, Neuville, Oak Grove and Huxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near north end of Toledo Bend, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3191 9392 3196 9377 3176 9356 3165 9422
3179 9424
TIME...MOT...LOC 2331Z 250DEG 33KT 3172 9414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
24The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233834, 1233835, 1233836, 1233837, 1233839, 1233840, 1233841, 1233842.